MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE
Model Number 214.840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown.Additional product code: ktt.Device broke intra-operatively; device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter phone number and email address are unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) as follows: it was reported that on (b)(6) 2018, during an osteotomy procedure, the first cortical screw broken in the patient when it was implanted.Then, a drill bit part also broke and stayed in the patient.Surgical outcome was not affected, the procedure was completed successfully.There was no surgical delay.Patient outcome was not provided.Concomitant devices reported: locking compression plate (lcp) distal femur plate - less invasive stabilization system (liss) (part 222.259, lot unknown, quantity 1), 5.0 mm locking screw, self-tapping (part 212.214, lot unknown, quantity 3), 5.0 mm locking screw, self-tapping (part 212.217, lot unknown, quantity 2), 5.0 mm locking screw, self-tapping (part 212.219, lot unknown, quantity 1), 5.0 mm locking screw, self-tapping (part 212.223, lot unknown, quantity 2), 5.0 mm locking screw, self-tapping (part 212.224, lot unknown, quantity 2), 2.0 mm kirschner wire (part 212.224, lot unknown, quantity 2).This is report 1 of 2 for (b)(4).

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7838012
Report Number8030965-2018-56115
Device Sequence Number13905343
Product Code HWC
UDI-Device Identifier10886982154699
UDI-Public(01)10886982154699
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.840
Device Catalogue Number214.840
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date08/31/2018
Patient Sequence Number1
Patient Age38 YR